Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 38, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 21, 2012, 1:11 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 1:11 AM EDT (05:11 UTC)
- Expired
- Apr 21, 2012, 3:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
785 WHUS73 KIWX 210511 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 111 AM EDT SAT APR 21 2012 LMZ043-046-211315- /O.EXP.KIWX.GL.W.0017.000000T0000Z-120421T0500Z/ /O.NEW.KIWX.SC.Y.0038.120421T0511Z-120421T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 111 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH WINDS TO 20 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. NORTH WINDS 10 TO 15 KNOTS ON SATURDAY. * WAVES: 8 TO 12 FEET OVERNIGHT. 5 TO 8 FEET DURING THE DAY ON SATURDAY...SUBSIDING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
930 WHUS73 KIWX 210804 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT SAT APR 21 2012 LMZ043-046-211615- /O.CON.KIWX.SC.Y.0038.000000T0000Z-120421T1900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * WINDS: NORTH WINDS 10 TO 15 KNOTS. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
625 WHUS73 KIWX 211431 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EDT SAT APR 21 2012 LMZ043-211700- /O.EXT.KIWX.SC.Y.0038.000000T0000Z-120421T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1031 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. * WINDS: NORTH WINDS 10 TO 15 KNOTS. * WAVES: 3 TO 6 FEET...SUBSIDING TO 2 TO 3 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-211900- /O.CON.KIWX.SC.Y.0038.000000T0000Z-120421T1900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * WINDS: NORTH WINDS 10 TO 15 KNOTS. * WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
079 WHUS73 KIWX 211912 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 312 PM EDT SAT APR 21 2012 LMZ046-212015- /O.EXP.KIWX.SC.Y.0038.000000T0000Z-120421T1900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 312 PM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 8:07 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 20, 8:07 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 807 PM EDT FRI APR 20 2012 .UPDATE... MOSAIC RADAR SUGGEST WK WAVE MOVG NE ALONG MID LEVEL TROF AS IT MOVES EAST ACROSS THE AREA THIS EVE. THIS WILL SLOW END OF RAINFALL A COUPLE OF HOURS ACROSS NE INDIANA AND ADJACENT COUNTIES IN SRN MI THUS HAVE ADJUSTED POP GRIDS UP IN THIS AREA THIS EVE. HOURLY TEMPS ALSO ADJUSTED DOWN THIS EVE TO REFLECT MORE VIGOROUS CAA BEHIND THE FRONT... BUT NO CHANGES TO TONIGHT'S MINS. && .PREV DISCUSSION... /ISSUED 722 PM EDT FRI APR 20 2012/ AVIATION../00Z TAFS/ BAND OF POST-FRONTAL RAIN/DRIZZLE MOVG SLOWLY EAST ACROSS NE INDIANA SHOULD CONTINUE TO IMPACT FWA EARLY IN THE TAF PERIOD. CIGS LOWERING TO IFR/LIFR ALONG AND BEHIND THE PRECIP WITH SOME IFR VSBYS IN BR ALSO OVER NW INDIANA/SW MI. DRIER AIRMASS UPSTREAM OVER WI/IL WILL SPREAD INTO NRN INDIANA OVERNIGHT AS LOW PRESSURE OVER THE LWR GRTLKS LIFTS NE AND SFC RIDGE OVER THE UPR GRTLKS BUILDS SOUTH. THIS SHOULD RESULT IN CONDITIONS GRADUALLY IMPROVING TO VFR ACROSS NRN INDIANA BY SAT MORNING. DRIER AIRMASS SHOULD BE IN PLACE OVER THE AREA THE REST OF THE DAY SATURDAY RESULTING IN JUST SCT CU. PREV DISCUSSION... /ISSUED 437 PM EDT FRI APR 20 2012/ SHORT TERM... A COMPLICATED START TO SHORT TERM PERIOD AS MODELS HAVE STRUGGLED WITH PCPN WHICH HAS BEEN NEARLY STATIONARY OVER NW CWA TODAY. COLD FRONT HAS CONTINUED TO SLOWLY ADVANCE EAST AND WILL EXIT THE CWA EARLY THIS EVENING. TEMPERATURES WERE QUICKLY FALLING INTO THE 50S IMMEDIATELY BEHIND THE FRONT AND EVENTUALLY INTO THE MID 40S WITH THE RAIN. RADAR MOSAIC INDICATES LINE OF POST FRONTAL RAIN SHOWERS IS FINALLY BEGINNING TO MOVE EAST. THIS RAIN WAS NEARLY STATIONARY IN AREA OF MID LEVEL FRONTOGENESIS AHEAD OF MID LEVEL TROUGH AND UNDER UPPER LEVEL DIFFLUENCE PROVIDED BY ELONGATED 500MB JET MAX. MID LEVEL TROUGH IS FINALLY APPROACHING FROM NORTHWEST AND WILL MOVE ACROSS THE CWA THROUGH EARLY EVENING. PCPN EXPECTED TO FOLLOW WITH EASTWARD SHIFT AND EVENTUAL DRYING FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING HOURS. HAVE TRIED TO TIME THIS OUT IN GRIDS WITH ALL PCPN CHANCES ENDING TOWARD 06Z IN SOUTHEAST. CLOUDS WILL ALSO BEGIN TO SCOUR OUT WELL AFTER MIDNIGHT BUT NOW LOOK TO LINGER IN THE EAST THROUGH MID MORNING SATURDAY. TEMPERATURES AND FROST POTENTIAL BECOME NEXT PROBLEM IN SHORT TERM. WITH CLOUDS SLOWER TO EXIT TONIGHT AND WINDS AROUND 10 MPH DO NOT EXPECT MUCH FROST EXCEPT POSSIBLY SHELTERED AREAS IN FAR NORTH WHERE SKIES CLEAR FIRST. OTHERWISE LOWS IN MID TO UPPER 30S. A COOL AND BRISK DAY ON SATURDAY DESPITE A DECENT AMOUNT OF SUNSHINE. ACTUAL HIGHS WILL REACH LOW TO MID 50S. SATURDAY NIGHT TEMPS REMAIN A BIT TRICKY GIVEN A LIGHT WIND AS WELL AS POSSIBLE INCREASE IN MID CLOUDS IN THE WEST AHEAD OF A FAST MOVING SHORT WAVE DIVING DOWN BACKSIDE OF TROUGH. NAM12 ALSO INDICATING SOME LAKE CLOUDS OFF OF EASTERN GREAT LAKES COULD PUSH INTO EASTERN CWA TOWARD DAYBREAK. WITH COLD AIRMASS AND TEMPS EXPECTED IN LOWER TO MID 30S WILL CONTINUE WITH FROST IN GRIDS BUT NO HEADLINES AT THIS EARLY JUNCTURE. LONG TERM... SUNDAY THROUGH FRIDAY...THE CHALLENGES THIS PERIOD INCLUDE FROST POTENTIAL SUNDAY NIGHT AND MONDAY NIGHT. FOR THIS PACKAGE...FAVOR THE ECMWF ENSEMBLES. THE ECMWF HAS BEEN REASONABLY CONSISTENT WITH MASS FIELDS WITH THIS PATTERN THE PAST SEVERAL RUNS. THE GFS HAS SHOWN A SIGNIFICANT WEST RUN TO RUN TREND WITH THE LOW OVER THE EAST COAST. ALSO...THE ECMWF ADVOCATES A FURTHER EAST TRACK OF THE SFC LOW WHICH IS SUPPORTED BY THE CIPS ANALOGS. ADDED AREAS OF FROST SUNDAY NIGHT GIVEN A CONTINUED COLD CANADIAN FETCH OF DRY AIR ALONG WITH SUBSIDENCE IN THE LOWER TO MID LAYERS. THERE IS ALSO THE POTENTIAL OF FROST MONDAY NIGHT AS WELL GIVEN A CONTINUED NORTH FETCH. HOWEVER...CAVEATS INCLUDE UPSTREAM LAKE MOISTURE AND POSSIBLY SOME CLOUDS FROM THE LOW TRACKING SOUTH TO NORTH THAT WILL REMAIN EAST OF THE REGION AND POSSIBLY MODIFY OVERNIGHT TEMPS. THERE IS MUCH UNCERTAINTY WITH A CLIPPER TYPE OF SYSTEM MIDWEEK GIVEN EXTREMELY LOW RECENT 500 MB GFS AND CANADIAN ANALOG CORRELATIONS. OPTED AT THIS POINT FOR 30 TO 40 PERCENT RAIN CHANCES TUESDAY NIGHT INTO WEDNESDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION/UPDATE...JT
Hazardous weather outlook, Apr 20, 3:46 PM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 PM EDT FRI APR 20 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 346 PM EDT FRI APR 20 2012 /246 PM CDT FRI APR 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON EAST OF THE INTERSTATE 69 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST ARE EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING... AND AGAIN LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 PM EDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL THEN PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH SATURDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.